Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Sep 12, 2016, 3:21 PM CDT for Pike County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2016, 3:21 PM CDT (20:21 UTC)
- Expired
- Sep 12, 2016, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Pike County, AL
The radar
The Maxwell AFB radar (KMXX), 76 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WWUS84 KBMX 122021
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON SEP 12 2016
ALZ044-049-122045-
MONTGOMERY AL-PIKE AL-
321 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND SOUTH
CENTRAL MONTGOMERY COUNTIES UNTIL 345 PM CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANSLEY...OR 8 MILES SOUTH OF MEADVILLE...MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANSLEY...GRADY AND ORION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3186 8618 3190 8617 3196 8618 3197 8620
3197 8624 3204 8624 3198 8600 3185 8604
TIME...MOT...LOC 2020Z 090DEG 13KT 3195 8610
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Sep 12, 2:55 PM CDT, 26 minutes earlier.
Area forecast discussion, Sep 12, 2:55 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 255 PM CDT MON SEP 12 2016 .SHORT TERM... Through Tuesday. Forecast area remains influenced by a weak front that is nearly stationary and extends roughly west to east across the southern third of the state. An upper low shows up well over southern Louisiana and is providing support for a southerly flow aloft. Partly to mostly cloudy skies are prevalent across south-central Alabama with rain showers presently across portions of central Marengo County. A few areas of drizzle are being detected across portions of Bibb, Tuscaloosa and Jefferson Counties on radar, however, very little of this is currently reaching the surface based upon observations. Expect shower and thunderstorm chances to be highest across our southern counties this afternoon and evening with the activity decreasing in coverage later tonight. Similar conditions are expected on Tuesday with shower and thunderstorm activity isolated across most of our area with a higher coverage generally south of the I-20 corridor. Temperatures will be impacted by the clouds and higher precipitation chances with highs in the lower 90's with lows remaining around 70. 05 .LONG TERM... Tuesday Night through Sunday. Weak upper ridging, albeit messy, will dominate the weather pattern here across Central Alabama through the end of the work week. Moisture will remain rather high under the ridge, with PW values above 1.6 inches. NHC is watching an area of disorganized showers and storms over the northwestern Bahamas. While there is a low chance of tropical development with this activity, most models do bring a weak area of low pressure across Florida and into southern AL/GA by late Wednesday. Although isolated to scattered convection is possible area wide on both Wed/Thu, will maintain highest rain chances across the SE sections of the forecast area in association with this feature. Moisture values will be on the rise into the weekend as deeper southerly to southwesterly flow develops between the exiting upper ridge and the deepening trough over the central CONUS. Models try to push a frontal boundary toward the region by late weekend/early next week, but it's way too early to tell if any part of Alabama will experience an actual frontal passage. However, rain chances will increase for Sat/Sun, and may eventually need to be increased further as we get closer to that time frame. Temperatures will generally run slightly above normal through Friday...highs in the upper 80s and low 90s and lows in the upper 60s and low 70s. Increased cloud cover and convective coverage will bring temps down a bit over the weekend, with highs in the mid 80s to around 90 degrees. 19 && .AVIATION... 18Z TAF Discussion. Overall VFR skies are in place with cloud decks generally above 4000 feet. There are some scattered showers around and may move across the terminals but duration will not be long enough to include anything more than vcsh or vcts. Kept the vcts south of the I-59 corridor, so did not include BHM. Also delayed the VCTS until after 20Z south and 21Z north. As we move into 06Z showers should dissipate in coverage. There is a chance at seeing at least MVFR at TOI with this overall flow and even a chance at seeing IFR. Given the climatological and local impacts went ahead and included IFR cigs for TOI after 11Z. 16 && .FIRE WEATHER... Isolated to scattered showers and storms, mainly diurnally driven, will be possible each day through midweek as moisture remains high. Rain chances increase further by the end of the week and continuing into the weekend. No fire weather concerns are anticipated at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 90 70 90 69 / 20 30 20 30 20 Anniston 70 90 71 88 70 / 20 30 20 30 20 Birmingham 71 90 72 90 72 / 20 30 20 30 20 Tuscaloosa 71 91 72 91 72 / 20 30 20 20 20 Calera 70 90 71 90 71 / 20 30 20 30 20 Auburn 70 89 71 88 71 / 30 40 20 40 30 Montgomery 72 92 73 91 73 / 30 40 20 40 20 Troy 71 90 71 88 71 / 30 40 20 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 12, 4:47 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 447 AM CDT MON SEP 12 2016 ALZ011>015-017>050-131300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 447 AM CDT MON SEP 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 12, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT MON SEP 12 2016
ALZ044-049-122045-
MONTGOMERY AL-PIKE AL-
321 PM CDT MON SEP 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE AND SOUTH
CENTRAL MONTGOMERY COUNTIES UNTIL 345 PM CDT...
AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANSLEY...OR 8 MILES SOUTH OF MEADVILLE...MOVING WEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANSLEY...GRADY AND ORION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3186 8618 3190 8617 3196 8618 3197 8620
3197 8624 3204 8624 3198 8600 3185 8604
TIME...MOT...LOC 2020Z 090DEG 13KT 3195 8610
JHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 5:27 PM CDT | Special Weather Statement | BMX | Lee | 33 min |
| Sep 12, 6:06 PM CDT | Special Weather Statement | BMX | Jefferson | 24 min |
| Sep 12, 6:07 PM CDT | Special Weather Statement | BMX | Lee | 23 min |
| Sep 12, 6:09 PM CDT | Special Weather Statement | BMX | Jefferson | 36 min |
| Sep 12, 6:47 PM CDT | Special Weather Statement | BMX | Elmore | 28 min |
| Sep 12, 6:50 PM CDT | Special Weather Statement | BMX | Macon | 25 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.